MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM
Model Number 01.12.034
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
About 5 years and 1 month after primary surgery, head and stem were revised due to stem loosening.Signs of impingement are visible in the explanted stem.
 
Additional Manufacturer Narrative
Batch review performed on 15 july 2022 lot 162985: 50 items manufactured and released on 12-aug-2016.Expiration date: 2021-jul-21.No anomalies found related to the problem.To date, 44 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta clinical manager: revision performed 5 years after primary cementless total hip arthroplasty in 60 years old man due to aseptic loosening.No information concerning patient general health status and the presence of comorbidities is available however, it is specified that the patient is a heavy working farmer.The femoral prosthesis explanted shows an impingement sign on the neck which must have been caused from impingement of the stem with the cup.In the radiographic image provided, the pre-revision posiotion of the cup seems to be different from post operative.This may be due to the cup having shifted because of impingement or, more likely, to a secondary tilting of the cup (perhaps due to a traumatic or quasi-traumatic event) which brought it in a position that caused impingement.Radiolucent lines and signs of stress shielding are visible, most likely a consequence of the impingement between femoral neck and cup rim.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15154906
Report Number3005180920-2022-00599
Device Sequence Number20164434
Product Code JDI
UDI-Device Identifier07630030802164
UDI-Public07630030802164
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model Number01.12.034
Device Catalogue Number01.12.034
Device Lot Number162985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite